MAUDE Adverse Event Report: ICU MEDICAL, INC. MEDFUSION 3500 SYRINGE INFUSION PUMP; PUMP, INFUSION

ICU MEDICAL, INC. MEDFUSION 3500 SYRINGE INFUSION PUMP; PUMP, INFUSION
Model Number 3500
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer returned the device stating, ¿the device had error message "check syringe plunger sensor" and alarm during power up.¿ during device evaluation the allegation was confirmed due to normal product characteristics of the ear clip causing plunger flipper interference.There was no patient involvement or harm.The unit is being returned for a potential repeat repair; it was recently serviced for a motor rate error.
 
Additional Manufacturer Narrative
Device evaluation: the suspected device was returned for evaluation.The customer reported issue of "the device had error message "check syringe plunger sensor" and alarm during power up." was confirmed during review of device event log.The error was duplicated during power-up testing when the plunger lever flippers are not positioned fully in the ¿down position¿.Due to the design of the ear clip piece, there can be interference between the ear clip ends and the plunger flippers when the plunger handle is fully closed.Probable cause is due to normal product characteristics of the ear clip causing plunger flipper interference.The interference error is resolved by manually trimming the right face of the ear clip corners flush with the face, removing the interfering material.The error can also be resolved by the user positioning the plunger handle away from the ear clip before powering on the device.The current error is unrelated to the previous repair on 29-jan-2026 of ¿motor rate error¿.

Brand Name
MEDFUSION 3500 SYRINGE INFUSION PUMP
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
ICU MEDICAL, INC.
3350 granada avenue north
oakdale MN 55128
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key24568556
Report Number3012307300-2026-02271
Device Sequence Number8384593
Product Code FRN
UDI-Device Identifier10610586041242
UDI-Public(01)10610586041242(11)180522
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K111386
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3500
Device Catalogue Number3500-0600-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Initial Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown